DRESS syndrome presenting after initiation of mycobacterium avium complex osteomyelitis treatment.

Citation data:

BMJ case reports, ISSN: 1757-790X, Vol: 2015, Page: bcr2015210907

Publication Year:
2015
Usage 12
Abstract Views 12
Captures 4
Readers 4
Social Media 1
Tweets 1
Citations 1
Citation Indexes 1
Repository URL:
https://hsrc.himmelfarb.gwu.edu/smhs_medicine_facpubs/651
PMID:
26438676
DOI:
10.1136/bcr-2015-210907
PMCID:
PMC4600809
Author(s):
Blair, Paul W; Herrin, Douglas; Abaalkhail, Nawaf; Fiser, Wesley
Publisher(s):
BMJ
Tags:
Medicine; Medicine and Health Sciences
Most Recent Tweet View All Tweets
article description
Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome is characterised by fever, rash, eosinophilia and organ damage that develops 2-6 weeks after the initiation of a medication. We report a case of DRESS syndrome in a 79-year-old man that developed after the introduction of rifabutin, ethambutol and clarithromycin used to treat Mycobacterium avium complex (MAC) vertebral osteomyelitis. This case highlights treatment and management challenges in a patient with known MAC vertebral osteomyelitis requiring prolonged steroids. Steroids are the mainstays of treatment for moderate to severe cases of DRESS syndrome. Initiation of steroids for the treatment of DRESS syndrome among patients with concomitant infections requires multidisciplinary collaboration for optimal management.